... subsequent med changes with horrible results. I'm presently on Lisinopril 20mg taken in AM and Metoprolol 25mg taken at night. At least 3 times per week I'm having 'events' where my BP rockets from normal to 174/102/99. Dosage lisinopril increased to 30mg and then began the real BP rollercoaster. Dosage decreased back to 20mg. So my question is, how to cope with the idea that my DR's advice is to take a .5mg dose of Alprozolam which essentially knocks me out? I don't have panic attacks. I'm only anxious when my heart feels like it is about to explode. I'm usually asleep when these events occur. How can I get past the thought that the answer is to virtually incapacitate myself in order to get through these frequent HBP episodes? There has got to be a better solution than putting my heart and kidneys at such great risk. And I worry that while I'm sleeping like a zombie I won't feel it if I begin having a heart attack or stroke. sigh
If you're having events that your feeling your heart beat, that's not high blood pressure. Hi blood pressure doesn't have symptoms, that's why they call it the silent killer. You are anxious I can see it in your writting. There are other things for anxiety besides alprazolam. Alprazolam is probably the most sedating of them. I would suggest you see a cardiologist and you tell him exactly what is going on. If the doc you're seeing is a cardiologist and you've told him about your heart, I would suggest a new cardiologist.
You need to see a cardiologist and probably wear a Holter monitor for a week or so to watch your heart activity. this sounds like a heart issue NOT necessarily a B/P issue if your pressure is otherwise normal other than during these "events".
I have similar symptoms but only when anxious, after using breathing techniques my pressure returns to normal I also use my mind and just tell myself to calm down it works with practice. This was all after I had my heart completely checked.
Have you kept your Pulse monitored? This is just as important as B.P. I had been on 10 mg of lisenopril once daily.and amlodipine for years,without any problems. Never felt bad,B.P.was 122/62 most of the time.It never went high,and I had no experience with dizziness,or nausea,or weakness in my legs. Two weeks ago,my head began to hurt and felt like it would explode,my heart was literally pounding,and my ears felt as if they would explode also.This went on for four hours.I finally took my B.P.,and it has jumped to 155/114 and my pulse was 140...
extremely high.I called the E.R.,and they said to get there right away,that I was at a high risk for a stroke,or heart attack.They gave me Metoprolol through IV and got my pulse down,and all sympthoms went away.I found out I have Arterial Fibrallation.It is where your heart malfunctions,and blood does not flow through your heart,for a short period of time.This can cause blood clots and they can break off and go to your brain.Since being on Metoprolol,I have not had any problems with my Pulse,my heart pounding or anything.I began with !/2 tablet of a 25 mg tablet,along with 10m g of lisenopril.The doctor had to increase it it to 25 mg,of Metoprolol and 20 mg of lisenopril.My blood pressure is still not controlled,it runs in the 150's over 90's.That still has to be worked on,but my pulse is fine now.I am going to ask my cardiologist Thursday,if I can take my Amlodipine along with the Lisenopril and Metoprolol,to see if that will control my BP,without lowering my pulse any lower. You need to watch your pulse also.Good Luck,and may God Bless and watch over you.
Sound like Lisinopril doesn't work well for you, ask your Dr. to change your medicine or add another one. It's depressing enough to have high blood pressure as it is let alone one not keeping your blood pressure even. You're having blood pressure spikes. I have gone through this myself and Lisinopril was not strong enough at the highest dose 40 mg. to level out my bp so my Cardiologist put me on Amlodipine with it, only I take Amlodipine at night and lisinopril in the morning , works much better but I also take CoQ10 and Magnesium Broad Spectrum. You should be tested for sleep apnea too which can cause those spikes in blood pressure. You may need a Cpap.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
High Blood Pressure - Recently diagnosed hypertension. Started lisinopril 20mg one time per day. Is?
Updated 3 hours 9 minutes ago • 3 answers
Updated 18 Oct 2014 • 2 answers
Updated 24 May 2013 • 3 answers
Updated 21 Mar 2012 • 1 answer
Updated 19 Nov 2018 • 1 answer